The sudden, involuntary jerking of a muscle or group of muscles is known as myoclonus. It may occur alone or in sequence, infrequently or many times each minute.
The twitching cannot be controlled by the person experiencing it. The simplest form consists of a muscle twitch followed by relaxation. The simple forms of myoclonus (hiccups and "sleep starts") can occur in normal persons and cause no difficulties.
A more widespread myoclonus may involve persistent, shock-like contractions in a group of muscles. More severe cases can distort movement and severely limit a person's ability to eat, talk, or walk. These types of myoclonus may indicate an underlying disorder in the brain or nerves.
Myoclonic jerks usually affect the whole body, with muscles on both sides of the body affected simultaneously. In some people, myoclonic jerks occur in only a part of the body, such as the legs, with all the muscles in that part being involved in each jerk.
The cause of myoclonus may lie in underlying infection, head or spinal cord injury, stroke, brain tumors, kidney or liver failure, chemical poisoning or other disorders.
I would advise that you consult a neurologist for complete medical evaluation and investigations to rule out any medical disorder. The treatment of myoclonus is usually based on the medications that are also used to treat epilepsy.
i have had the whole body twitches as I call them for about 4 months now.The only thing I have changed is a Med.(Zolpidem Tartate 5mg for sleeping and also Anetol or Zolofft.Would that be any reason for the twitch?
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.